question-icon

Suggest treatment for side effects of AKT-4

default
Posted on Mon, 9 May 2016
Question: Hi, I have recently been diagnosed with lymphadenitis tuberculer.The pathologist prescribed AKT-4. However, I am a college going student and due to appear for my finals. The side effect caused by the medicine especially the nausea is extremely tough to deal with everyday. Please help me.
doctor
Answered by Dr. Tushar Kanti Biswas (1 hour later)
Brief Answer:
AKT side effects

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.
AKT-4 is combination of Ethambutol(E), isoniazid(H) ,pyrazinamide (Z) and rifampicin(R).

Out of these except Ethambutol rest are all potentially hepato-toxic and also all can cause nausea.
You should check serum bilirubin,SGOT & SGPT.
Meanwhile you can take domperidone e.g Domperi-OD 30 mg once a day for symptomatic relief of nausea.








Regards

Dr. T.K. Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Tushar Kanti Biswas (11 minutes later)
Any natural remedy..?? Not a huge fan of medicine.
doctor
Answered by Dr. Tushar Kanti Biswas (9 minutes later)
Brief Answer:
AKT side effects

Detailed Answer:
Take all medicines after food except Rifampicin as food interferes with its absorption.
Avoid fried, fatty or highly spiced foods as these often make nausea worse.
You can sip iced water, lemon juice etc.


You have not mentioned your age or gender.If you are female and married ,have you missed your period?

Regards

Dr. T.K. Biswas M.D. XXXXXXX
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Tushar Kanti Biswas (38 minutes later)
Am 19 year old, unmarried female. Also there is no disruption in my menstrual cycle. Also, how long will these side effects last? It's only been a week since I started the above medicine. Can I expect these nauseal feeling to be over by a month?
doctor
Answered by Dr. Tushar Kanti Biswas (46 minutes later)
Brief Answer:
AKT side effects

Detailed Answer:
AKT-4 is fixed dose combination of Ethambutol(E), isoniazid(H) ,pyrazinamide (Z) and rifampicin(R).
Usually AKT-4 is well-tolerated,Nausea should lessen within few weeks.
If your nausea persist ,tell your doctor to give anti-tubercular drugs in weight adjusted dosage separately.
For example
Ethambutol-Initial treatment: 15 mg/kg orally once a day 8 weeks.
Isoniazid-5 mg/kg/day as single daily dose (max 300 mg/day).
Pyrazinamide -15 to 30 mg/kg one time/day (maximum 2 gm/day).
Rifampicin-10 to 20 mg/kg/day (max 600 mg/day).
This may reduce your nausea.
Also to take pyridoxine i.e. Vitamin B6(10–25 mg/d).

Regards

Dr. T.K. Biswas M.D. XXXXXXX



Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Tushar Kanti Biswas

Internal Medicine Specialist

Practicing since :1975

Answered : 1910 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

184 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest treatment for side effects of AKT-4

Brief Answer: AKT side effects Detailed Answer: Hi, Thank you for your query. I can understand your concerns. AKT-4 is combination of Ethambutol(E), isoniazid(H) ,pyrazinamide (Z) and rifampicin(R). Out of these except Ethambutol rest are all potentially hepato-toxic and also all can cause nausea. You should check serum bilirubin,SGOT & SGPT. Meanwhile you can take domperidone e.g Domperi-OD 30 mg once a day for symptomatic relief of nausea. Regards Dr. T.K. Biswas M.D. XXXXXXX